My 15 year old (102 lb) was prescribed 15 days of prednisone for poison ivy, starting with a 40 mg a day dosage. 20mg in the morning and 20mg at night. for five days. Second five days he is at 20 mg a day, 10mg in the morning and 10mg at night, then third and last five days, one 10 mg pill once a day. Im concerned that this may be too haigh of a dosage. He is very athletic and runs for a team. He also has asthma... Will this effect his asthma and could it have and impact on his running abilities.
25 Mar 2012
Hello. He must have one Big dose of poison ivy. I cannot say if this is too high. This might be about other things as well. The reducing sounds right.
His running may be affected for a few days. Prednisone may make him slow down a bit. As the dose lowers, he will feel less effect. If this was long term then he would be effected. Since it is not, he should be fine. Be aware that he may feel more aggressive for a while. Prednisone can make someone short tempered. Be extra caring and be sure he is aware that the drug is setting him off. Not saying that all this will happen, but best to be prepared.
Since the doc didn't address the asthma with you a quick answer can come from your pharmacist. be sure you let them know everything he is taking. Hopefully you have a 24 hour pharmacy you can call.
25 Mar 2012
Your child should be fine. I use the medrol or reducing pack about once a year for poison ivy & have a couple of spots right now. Hard to believe it's up already. I have to get it pretty bad for me to use, but I am older & have thinning bones. It may increase his appetitie quite a bit, so stock up on what ever he likes to snack on! That will go away. Also some redness & puffimess in the face is common at that dose. Just have him avoid too much sun exposure during those couple of days, or he could burn very easily, & wear sunglasses. He will be fine, & please don't worry too much...
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have gained about 1 1/2 lbs. in the first week. Is it likely related to the prednisone?
1 answer • 9 Jun 2010
He had one at 30mg the second two where at 60mg. He has weight gain, moodiness, cramps, and the rash comes back as soon as he gets to 3 pills a time. ...
3 answers • 7 Jun 2011
I have a severe skin issue that so far has only been diagnosed as "eczema". The cause has not been found, and so neither has a cure. I am ...
2 answers • 1 Apr 2012
The only kind that doesn't give me a rash is $8 for a small bottle. Any way I can get insurance to cover this?
4 answers • 22 Oct 2012
I have it on my face. My doctor recommended different cream meds and nothing seems to work.
3 answers • 26 Mar 2013